Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Swelling in hand after tetanus injection, anti inflammatory medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1357 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi wife got injured with a knife and had tetnus injection on her left hand
Doctor :   Ok
User :   now that particular area has been swollen as compared to other hand and persistent pain is there in the complete hand
User :   what should we do??
Doctor :   When did she sustain the injury?
User :   yesterday
Doctor :   The pain and swelling is probably due to inflammatory changes happening following injury is the cause.
Doctor :   Good antiinfllammatory responsible gradually in a few days.
User :   no the injury is there on the thumb and the area where injection done has the sweeling
User :   nearby the shoulder...
Doctor :   a test to rule out infection is also recommended.
User :   what should we do about the sweeling on th einjection area and pain
Doctor :   Apply local antibiotic cream such as neosporin on the affected area.
Doctor :   Use local antiinflammatory drugs such as Tab.Ibuprofen 200mg twice a day for a week will relieve you off the symptoms.
Doctor :   Have you followed what I hve suggested?
User :   the sweeling will go on its own???/ is that normal or anything wrong with th eway injection has been given
Doctor :   Inflammatory swelling wil go off on its own.
Doctor :   Infection will need more specific answer.
Doctor :   Consult a dermatologist who will help you
User :   i only have painkillers at my home.....can we do something at home
Doctor :   Apply local antibiotic such as neosporin.
Doctor :   So use them liberally.
User :   can we use ice to get relieve from swelling
Doctor :   All anti inflammatory measures are good.
Doctor :   So you can continue icing it.
User :   thank doc
Doctor :   Do you have any other query?
Doctor :   Hope my answers were helpful to you.
Doctor :   Thanks for consulting me.
Doctor :   bye for now.
Doctor :   If there are any more medical concerns, please chat with us.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor